Contrast iodine used in CT
I am an RN and recently experienced a patient's anaphylactic response to the IV iodine (throat swelling) and had to send her to the hospital after giving epi and IV Benadryl with no relief. We are an outpatient facility.
This patient had had IV iodine previously at the hospital with no problems the week before.
We use Isovue 370 (the one she reacted to) and the hospital used Omnipaque 350 (no reaction).
I HAVE THREE QUESTIONS:
Why would she had such a severe reaction after being exposed to iodine a second time? Would the different brands/concentrations matter?
Also, do all IV iodine contrast reactions occur immediately or are we sending them home and they may have a severe reaction later?
Also, we pretreat shellfish allergies with a pretreatment of Prednisone (50 mg 12 hrs and another 50 mg 2 hrs prior to injection). Is this necessary or overkill?
Your questions are beyond the scope of my knowledge.
Your best bet is go to to firstname.lastname@example.org. They have a very large archive data base. Someone may have experienced these problems and wrote about it.
I'm sorry I couldn't be of more help to you.
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.